|Effect of efavirenz on lansoprazole
Mar 3, 2007
I've been on HAART (Kivexa and efavirenz) since September 4th and had an excellent response, currently VL<40 and CD4 671 31%, from VL 120,000 and CD4 420 21% at baseline. For the past 3 years I've been treated for oesophageal reflux with omeprazole 20mg daily. In December this was increased to 40mg as symptoms were returning and this worked fine. A couple of weeks ago my GP (family doctor) changed by ppi to Lansoprazole 30 mg, which doesn't seem to be working as well. I understand from 'net research that efavirenz can reduce the efficacy of lansoprazole. Is this by a considerable degree (which may explain my returning symptoms) and does efavirenz also effect the efficacy of other ppi's? Thanks for your help and this great site. Steve in UK
| Response from Dr. Henry
Generally proton pump inhibitors are OK to take with efavirenz based regimens. If there is a concern an efavirenz blood level could be checked. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Does Efavirenz Treat?
- Itchy Balls After Kissing Cold Sore Sign Of HIV AIDS
- Itchy Red Spots After Happy Ending Sign Of HIV AIDS
- Itchy Red Spots After Sensual Massage Sign Of HIV AIDS
- Pain In Urethra After Performing Oral Sex Worried I Have
- Psoriasis After Eating Food Made By Someone With HIV Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.